Narrow Results Clear All
- Medical Complications 1
- Medication Errors/Preventable Adverse Drug Events
- Nonsurgical Procedural Complications 1
- Surgical Complications 1
Search results for ""
Cases & Commentaries
- Spotlight Case
- Web M&M
Thomas H. Gallagher, MD; Wendy Levinson, MD; June 2004
A child is mistakenly vaccinated for hepatitis A, rather than B. Despite forthright disclosure and no evident harm to the child, the father becomes incredibly angry at the providers.
Special or Theme Issue
The 13 articles in this special issue cover topics on the role of ergonomics in patient safety.
FDA Public Health Advisory [US Food and Drug Administration Web site]. March 11, 2008.
This announcement alerts parents and health care professionals about the potentially fatal dangers of Tussionex Pennkinetic Extended-Release Suspension, a prescription cough medicine that should not be used in children younger than 6 years.
Journal Article > Study
Shiffman S, Cotton H, Jessurun C, Rohay JM, Sembower MA. J Am Pharm Assoc (2003). 2016;56:495-503.
Poor health literacy is associated with the misunderstanding of medication labels, which can lead to adverse drug events. This study sought to assess how adding an acetaminophen icon to the labels of acetaminophen-containing medications affects consumers' ability to avoid unintentional overdose, which is known to cause liver damage. Investigators found that presence of the icon reduced the likelihood of medication errors by 53%, and they concluded that the icon may particularly benefit those with lower health literacy. A past WebM&M commentary discussed a case of liver injury caused by incorrect dosing of acetaminophen.